MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has initiated a technical investigation of the reported event.The root cause has not been identified.A supplemental report will be submitted upon the completion of the investigation.
 
Event or Problem Description
It was reported to siemens that the bed rail used for the system accessories fell off and hit the patient's lower body (legs).The patient sustained moderate injuries which required medical treatment, however, the details regarding the type of injuries, medical treatment provided, and patient's current health status were not provided to siemens as of the date of this report.
 
Event or Problem Description
Additional event information and clarification: additional information from the facility reported that an assisting person, not the patient, who was slightly injured during the reported event.The injured assistant was offered medical treatment but declined.The patient's assistant was helping the patient off the table to a stretcher and the stretcher was caught under the table as the table was being lowered, causing the side rail of the table to break off.The side rail fell onto the assistant's foot.
 
Additional Manufacturer Narrative
Manufacturer narrative: h3; h4: siemens completed the technical investigation of the reported event.The root cause of the event was use error due to the stretcher being positioned under the table as it was being lowered.This resulted in the side rail being broken off and falling.Clinical engineering repaired the side rail and the table is now functional.Additional action is not warranted at this time.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10683118
Report Number3004977335-2020-48403
Device Sequence Number3450074
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;